Top
20
Doctor insights on: Now Acidophilus

Share
1

1
I started taking acidophilus probiotics a few days ago. Today I have horrible gas that smells... ?

I started taking acidophilus probiotics a few days ago. Today I have horrible gas that smells... ?

What else did U eat?: Feeling full of "gas" may reflect malabsorption of food (like gluten, lactose), intake of poorly digested food, or choosing foods known to promote gas (beans, fizzy drinks). Sometimes its more complicated--a stomach emptying too slowly, bacterial overgrowth syndrome, delayed intestinal function, partial obstruction from any cause, infection, rectum problems, and pelvic pathology outside the gut. ...Read more

2

2
Been take PB8 probiotics. Left in cabinet, weather has been 75, now they stop working. I have yeast inf symptoms. Probiotics+fluconazole to prevent?

Been take PB8 probiotics. Left in cabinet, weather has been 75, now they stop working. I have yeast inf symptoms. Probiotics+fluconazole to prevent?

Yeast infection : whether or not your doctor will decide to put you on fluconazole depends mostly on where the presumed yeast infection is located. You can continue using the probiotic, although it may be less effective if it wasn't stored properly. I would make an appointment to see your doctor as soon as you can. Good luck. ...Read more

4

4
Hello, I started taking Jamieson Probiotic 10 billion active cells recently, and since then i've been constipated. Is it normal? Worried now! ty

Hello, I started taking Jamieson Probiotic 10 billion active cells recently, and since then i've been constipated. Is it normal? Worried now! ty

Probiotics : Although very hyped, there is currently little proof at this time that probiotics provide substantial health benefit, except in specific circumstances. Therefore, if you have side effects from a particular product, I would stop it. Consider adding extra fiber to your diet. When you do, be sure to drink extra liquid too. If you go back to probiotics, consider a different product. Good luck. ...Read more

5

5
I have a yeast infection i just started taking vaginal OTC and probiotic acidophilus but in reading do I only need to take acidophilus pills?

I have a yeast infection i just started taking vaginal OTC and probiotic acidophilus but in reading do I only need to take acidophilus pills?

What do you mean by: "vaginal over the counter"- is this an anti-fungal medication? If yes, in most cases this combination should be fine. Oral probiotics are fine (vaginal probiotics aren't necessary). ...Read more

6

6
Finished Flagyl gel for BV, n yeast infection came back. I just took 150 Diflucan (3x q2day) 10 days ago to treat yeast. Can I repeat Diflucan again?

Finished Flagyl gel for BV, n yeast infection came back. I just took 150 Diflucan (3x q2day) 10 days ago to treat yeast. Can I repeat Diflucan again?

Yeast? BV? See md: You were apparently overtreated for yeast. A single dose of fluconazole (Diflucan) is sufficient. If you're still having symptoms 10 days after taking three doses, you might have a yeast infection resistant to fluconazole and perhaps all "azole" drugs. Also, metronidazole gel is not very effective against BV, so maybe the problem is persistent BV. See your doctor for further diagnosis and Rx. ...Read more

7

7
I've been taking 14 billion cultures probiotic everyday for a mo. My blood pressure has been lower side but still 'safe'. Stopping today. Am I okay?

I've been taking 14 billion cultures probiotic everyday for a mo. My blood pressure has been lower side but still 'safe'. Stopping today. Am I okay?

Safe but see MD: depends on why you were taking probiotics. If recommended by MD, would continue until followup visit. Alone, is not major cause of changing blood pressure, and will need to better understand the underlying symptoms and issues for which probiotics are being recommended, e.g. antibiotic use, diarrhea, abdominal pain, etc. Happy to consult. ...Read more

8

8
I just finished taking Dificid (fidaxomicin) for C. diff. Can I now take Cipro for a UTI?

I just finished taking Dificid (fidaxomicin) for C. diff.  Can I now take Cipro for a UTI?

Yes.: But I would be very certain that I indeed had a UTI. That is: clinical symptoms of urinary tract infection - burning with urination, frequency of urination and urgency. AND a supporting urinalysis or even better culture. ...Read more

9

9
Diarrhea/bloat 11days from clindamycim(took 7days) took probiotics,imodium,pepto dismal,diphen for 4days Food-white bread,banan My GP doc told me to cont. pepto dismal n probiotics what to do? wrried

Diarrhea/bloat 11days from clindamycim(took 7days)
took probiotics,imodium,pepto dismal,diphen for 4days
Food-white bread,banan
My GP doc told me to cont. pepto dismal n probiotics
what to do? wrried

Get tested forC Diff: Follow up with your doctor and get tested for C Difficile.Clindamycine is known to cause that when you are on Antibiotics it destroy normal helpful Bacteria and without the good bacteria C Difficile grows out of control If it is positive it will need to be treated with appropriate Antibiotics ...Read more

See 1 more doctor answer
12

12
I took doxycycline then developed gastritis and.gerd. I am taking omeprazole now. Will this cure fully. Should I take probiotic to bring back bacteria?

I took doxycycline then developed gastritis and.gerd. I am taking omeprazole now. Will this cure fully. Should I take probiotic to bring back bacteria?

Yes: yes probiotics may help. Antibiotics can really affect gut microbiome significantly not only to cause GI problems but also abnormal microbiome may have significant impact on body as a whole causing various neuroimmune problems. ...Read more

13

13
Having diarrhea when not on BRAT diet Took augmentin (amoxicillin and clavulanate) 7days n clindamycim 7days 4 teeth infec 14 days ago Started Flagyl for suspect c.dif (no test) 7d?

Pseudomembranous col: You could have c. difficult especially from taking all those broad spectrum antibiotics. The flagella (metronidazole should help). If it doesn't then you need to let your doctor know. Sometimes they need stronger, very expensive antibiotics to cure you. Sounds like you could have pseudomembranous colitis. ...Read more

14

14
I was wondering are Flagyl and diflucan (fluconazole) antibiotics?

I was wondering are Flagyl and diflucan (fluconazole) antibiotics?

Yes and no: Flagyl is an antibiotic that treats anaerobic bacteria and some parasites. Diflucan (fluconazole) is an antifungal agent. Technically that still makes it an 'antibiotic, ' though we usually use that term only for antibacterials. ...Read more

16

16
I already had Bacillus vaginalis flora,and my doctor said Trichomonas? He gave me therapy few months ago. Now i have pain in lower stomache and nause.

I already had Bacillus vaginalis flora,and my doctor said Trichomonas? He gave me therapy few months ago. Now i have pain in lower stomache and nause.

More testing: Since trich is a sexually transmitted disease it would be advisable that you be tested for other STDs. This could also be a urinary tract infection but testing is necessary to make a diagnosis and treat your problem. See your doctor or urgent care ASAP. Hope you are feeling better soon. ...Read more

17

17
I have finished taking my antibiotics and I now have diarrhea, can I take immodium a-d?

I have finished taking my antibiotics and I now have diarrhea, can I take immodium a-d?

No: Diarrhea after antibiotics is common. It should go away by itself in 2 days. If it lasts beyond 3 days with severe abdominal pain or at any point you have a new fever, bloody watery stool, or are unable to stay hydrated, it’s best to report to your doctor / urgent care right away. Imodium (loperamide) for diarrhea from antibiotics can be toxic; better to take a probiotic (some yogurts contain them). ...Read more

See 1 more doctor answer
18

18
Antibiotic i've been on 5 different kind last year and now I have yeast infection had BV and now ithink thrush how do iget pH and flora back to norm?

Antibiotic i've been on 5 different kind last year and now I have yeast infection had BV and now ithink thrush how do iget pH and flora back to norm?

First...: ...See your doctor for treatment of thrush. Then begin a strong probiotic. And from now on, whenever you are taking antibiotics, begin probiotics as well. The side effects you are having are from killing off the normal flora. The solution is to replace the good bacteria as you're killing it; that way the side effects are unlikely to occur. ...Read more

19

19
Taking amoxicillin for yeast infection, can I take diflucan (fluconazole) while i still am taking antibiotics?

Taking amoxicillin for yeast infection, can I take diflucan (fluconazole) while i still am taking antibiotics?

Yes: For Amoxicillin and Diflucan (fluconazole) it is safe to take together. Do not take a z-pack and Diflucan (fluconazole) together as they could cause an irregular heart rhythm. ...Read more